My daughter is 9 yo and was diagnosed three weeks ago. After a visit to her doctor revealed her count was a 3 and I was directed to take her to the closest ER. She was admitted given an IVIG which she had a reaction to that night. They stopped the treatment, waited for the symptoms to subside, and the next morning continued the treatment at a slower pace. They discharged her after the IV was completed. We went home and went to bed, but awoke to her having uncontrollable vomiting and fever. We went back to the hospital she had a rash and her fever was rising by that time and was addmitted for an allergic reaction to the IVIG. We were discharged the next day with scheduled doses of benadryl and zofran. Since then she has been admitted one other time due to headaches and extreme fatigue (falling asleep mid-sentence) and we started prednisone during that visit. She was extremely sick to her stomach, complained of sore joints, and headaches while taking them. Her count remains a 1 after all of this. She has been off of the steroids for 3 days now. Yet, she is still having extreme fatigue (several naps a day), upset stomach,dizzy/weak spells, has 1-5 short nosebleeds a day, has light blood in her urine & stool, and bleeding in her mouth. Her doctor says the effects of the steroids should have worn off by now and that low platelets should not cause dizziness, weakness, stomach pain, or fatigue. I'm honestly scared to let her go to school and I am unsure if she would even make it through the day. We discuss further treatment options with the hemo on Monday.
Opinions or experiences please!
Diagnosed in 1998, currently in remission. Diagnosed with Lupus in 2006.
Last Count - 344k - 6-9-18
Thank you received: 2355
She's probably just totally worn out by the treatments and the side effects. Since she didn't have any of them prior to the first Dr. appointment and apparently had low counts then, it is most likely due to the meds and the stress of it all.
Many people complain of fatigue when counts are low, so that part is possible. ITP can take some time to sort out and find the right treatment, so patience and staying calm is the key.
Sounds like she possibly had aseptic meningitis which can be a side effect of IVIG. It normally resolves on its own after a few days.
The Platelet Disorder Support Association does not provide medical advice or endorse any medication, vitamins or herbs. The information contained herein is not intended nor implied to be a substitute for professional medical advice and is provided for educational purposes only. Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment, discontinuing an existing treatment and to discuss any questions you may have regarding your unique medical condition.
Platelet Disorder Support Association 8751 Brecksville Road, Suite 150, Cleveland, Ohio 44141 Phone: 1-87-PLATELET | 877-528-3538 (toll free) | or 440-746-9003 E-mail: email@example.com